Alert archive / Kentucky / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 233, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 12, 2008, 4:46 PM CDT for Henderson County, Union County, Webster County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 12, 2008, 4:46 PM CDT (21:46 UTC)
- Expired
- Jul 12, 2008, 5:11 PM CDT
- In force
- 25 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Henderson County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 67 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 4:28 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2028 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 1:34 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 12, 1:34 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 134 PM CDT SAT JUL 12 2008 .DISCUSSION... LARGE MID LEVEL VORTEX ACROSS SOUTHERN CANADA WILL PROGRESS EAST OVER THE NEXT 36 HOURS. AMPLE MOISTURE AND INSTABILITY WILL BE IN PLACE LATE TODAY AND TONIGHT WHEN A COLD FRONT COMES THROUGH THE REGION. WILL MAINTAIN OUR LOW END CATEGORICAL POPS FOR CONVECTION AS A RESULT. SEE SPC DAY 1 OUTLOOK FOR SLIGHT RISK OUTLOOK INFO. THE FRONT AND MOISTURE WILL TRANSLATE SOUTH AND EAST SUNDAY. SO WE WILL CONTINUE WITH A DIMINISHING TREND IN BOTH POPS AND SKY COVER. QUIET WX TO FOLLOW WITH HIGH PRESSURE TAKING CONTROL FOR THE NEXT SEVERAL DAYS. THE FLOW ALOFT WILL WEAKEN AS WELL AS HEIGHTS RISE SLIGHTLY. THEREFORE WILL MAINTAIN A DRY FORECAST MONDAY THROUGH FRIDAY PER THE LONG RANGE MODELS. NEXT CHANCE OF PRECIP WILL NOT BE UNTIL NEXT SATURDAY...FOR NOW ANYWAY. EVEN THEN ONLY GOING TO CARRY A SLIGHT CHANCE POP AT THAT. AFTER REASONABLE TEMPS AND HUMIDITY LEVELS FOR MID JULY TO START THE WEEK...BOTH WILL BE ON THE INCREASE DURING THE SECOND HALF OF THE WORK WEEK. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AMIDST A HOT...HUMID...UNSTABLE AIR MASS. THE APPROACH OF A COLD FRONT TONIGHT WILL ENHANCE COVERAGE OF SHOWERS AND THUNDERSTORMS... ESPECIALLY ALONG AND JUST AHEAD OF THE BOUNDARY. SOUTHWEST WINDS TODAY WILL SHIFT TO THE NORTH/NORTHWEST BEHIND THE FRONT TONIGHT. FOR THE MOST PART...VFR CONDITIONS ARE EXPECTED THROUGH TONIGHT... WITH THE EXCEPTION OF REDUCED CEILINGS AND VISIBILITIES NEAR THUNDERSTORMS. SOME FOG MAY BE POSSIBLE LATE TONIGHT ONCE THE PRECIPITATION COMES TO AN END. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 12, 1:20 PM CDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 120 PM CDT SAT JUL 12 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-131000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 120 PM CDT SAT JUL 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE FOUR STATE REGION. THE PRIMARY HAZARD WILL BE LOCALLY STRONG WINDS. STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. HEAT INDEX VALUES WILL TOP OUT AROUND 100 DEGREES THIS AFTERNOON ACROSS PORTIONS OF THE AREA. REFER TO STATEMENTS AND FORECASTS FOR THE LATEST INFORMATION ON AREA RIVERS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY SUNDAY. REFER TO STATEMENTS AND FORECASTS FOR THE LATEST INFORMATION ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION COULD BE REQUESTED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jul 12, 1:25 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SAT JUL 12 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-122200- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...HERRIN...HARRISBURG...SHAWNEETOWN... JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN...CAIRO... MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG...POSEYVILLE... EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN...CLINTON... BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND...BENTON... MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD... DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO... CALHOUN...GREENVILLE...ELKTON...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 125 PM CDT SAT JUL 12 2008 ...HEAT INDEX READINGS 100 TO 105 THIS AFTERNOON... HEAT AND HUMIDITY WILL PERSIST ACROSS THE QUAD STATE REGION THIS AFTERNOON. AFTERNOON HIGH TEMPERATURES IN THE LOWER 90S WILL COMBINE WITH HIGH HUMIDITY...RESULTING IN PEAK AFTERNOON HEAT INDICES FROM 100 TO 105 DEGREES. THE ONLY RELIEF FROM THE AFTERNOON HEAT WILL COME IN THE FORM OF SCATTERED SHOWERS AND THUNDERSTORMS... ESPECIALLY OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND PORTIONS OF SOUTHEAST MISSOURI. IF YOU MUST BE OUTDOORS FOR ANY LENGTH OF TIME THIS AFTERNOON... KEEP YOURSELF HYDRATED BY DRINKING PLENTY OF WATER. SEEK FREQUENT REST BREAKS IN THE SHADE OR AIR CONDITIONING TO LESSEN THE STRAIN ON YOUR BODY. CHECK ON THE ELDERLY...THE VERY YOUNG...AND THOSE ON CERTAIN MEDICATIONS...AS THEY MAY BE MORE SUSCEPTIBLE TO THE DANGERS OF PROLONGED HEAT EXPOSURE.
Local storm report, Jul 12, 3:46 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CDT SAT JUL 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM TSTM WND DMG 1 N RALEIGH 37.84N 88.53W
07/12/2008 SALINE IL EMERGENCY MNGR
TREE DOWN OVER RT 34 N OF RALEIGH.
&&
DPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:27 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 33 min |
| Jul 12, 2:46 PM CDT | Severe Thunderstorm Warning | PAH | White | 29 min |
| Jul 12, 3:04 PM CDT | Severe Thunderstorm Warning | PAH | Jackson | 26 min |
| Jul 12, 3:40 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 35 min |
| Jul 12, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 48 min |
| Jul 12, 4:07 PM CDT | Severe Thunderstorm Warning | PAH | Union | 38 min |
| Jul 12, 4:29 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Johnson, Pulaski | 46 min |
| Jul 12, 4:36 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Pope, Saline, Williamson | 24 min |
| Jul 12, 5:52 PM CDT | Severe Thunderstorm Warning | PAH | Franklin, Jefferson, Perry | 32 min |
| Jul 12, 6:14 PM CDT | Areal Flood Advisory | PAH | Jefferson | 2 hr |
| Jul 12, 6:30 PM CDT | Flash Flood Warning | PAH | Jefferson | 90 min |
| Jul 12, 4:13 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 32 min |
| Jul 12, 4:24 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Stoddard | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.